Alert archive / South Carolina / Tornado Warnings in 2008
Tornado Warning 53, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Aug 22, 2008, 1:15 AM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2008, 1:15 AM EDT (05:15 UTC)
- Expired
- Aug 22, 2008, 2:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 1:30 AM EDT | TSTM WND DMG | Hunting Island, SC | HIGH WINDS DAMAGED A LARGE NUMBER OF TENTS AT HUNTING ISLAND STATE PARK. NO INJURIES REPORTED SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 220515
TORCHS
SCC013-053-220600-
/O.NEW.KCHS.TO.W.0053.080822T0515Z-080822T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
115 AM EDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 200 AM EDT
* AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHEAST OF PARRIS ISLAND...OR ABOUT 6 MILES SOUTHEAST OF
BEAUFORT...MOVING WEST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
FRIPP ISLAND...
PORT ROYAL...PARRIS ISLAND...
JASPER...OLD HOUSE...
GRAHAMVILLE...RIDGELAND...
SWITZERLAND...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3254 8113 3245 8046 3242 8042 3231 8044
3227 8054 3226 8065 3230 8066 3229 8069
3234 8075 3230 8073 3228 8075 3227 8070
3226 8071 3222 8111
TIME...MOT...LOC 0515Z 092DEG 34KT 3239 8064
$$1 follow-up statement
000
WWUS52 KCHS 220532
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 AM EDT FRI AUG 22 2008
SCC013-053-220600-
/O.CON.KCHS.TO.W.0053.000000T0000Z-080822T0600Z/
BEAUFORT SC-JASPER SC-
132 AM EDT FRI AUG 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR CENTRAL
JASPER AND CENTRAL BEAUFORT COUNTIES...
AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CHESTERFIELD...OR
ABOUT 8 MILES WEST OF BEAUFORT...MOVING WEST AT 39 MPH.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3223 8111 3254 8113 3246 8049 3242 8042
3231 8044 3230 8051 3227 8055 3226 8065
3230 8066 3229 8069 3234 8075 3230 8073
3228 8075 3227 8070
TIME...MOT...LOC 0532Z 092DEG 34KT 3239 8083
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 21, 11:25 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 21, 11:25 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT THU AUG 21 2008
.SYNOPSIS...
THROUGH THIS WEEKEND...TROPICAL CYCLONE FAY WILL REMAIN SOUTH OF
THE REGION AND WILL DRIFT TOWARD THE WEST...GRADUALLY WEAKENING...
WHILE STRONG HIGH PRESSURE WILL REMAIN ANCHORED NORTHEAST OF THE
REGION. THE REMNANTS OF FAY COULD MEANDER OVER THE SOUTHEAST WELL
INTO NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATE THURSDAY EVENING...TROPICAL STORM FAY CONTINUES TO STAGNATE
OVER NORTHEAST FLORIDA JUST TO THE S OF SAINT AUGUSTINE. LATEST
FORECASTS CONTINUE TO PUSH FAY INLAND BY HIGH PRESSURE CENTERED
OVER THE NE US...BUT THIS PROCESS HAS REALLY NOT BEGUN AS YET.
ON THE NORTHERN PERIPHERY OF THIS SYSTEM...BANDS OF HEAVY TROPICAL
SHOWERS HAVE BEEN PERSISTENT IN SE GEORGIA WITH RECENT DIURNAL
EBBING IN SOUTH CAROLINA. WE THINK OVERNIGHT...BANDING INTENSITY
AND COVERAGE WILL INCREASE ALONG THE COAST WITH PERIODS OF HEAVY
RAINS CONTINUING IN SE GEORGIA. AS FAY DRIFTS INLAND...THE
NORTHERN PERIPHERY OF THE SHIELD OF WIDESPREAD HEAVY RAIN WILL
BRUSH EXTREME SOUTHERN GEORGIA COUNTIES...SOUTH OF INTERSTATE
16...ENHANCING RAINFALL TOTALS AND THE ASSOCIATED FLASH FLOOD
THREAT THERE. WILL MAINTAIN THE ONGOING FLASH FLOOD WATCH.
MEANWHILE...WIND FIELDS ON THE NORTHERN PERIPHERY OF FAY WILL
ENHANCE STORM RELATIVE HELICITY...SUPPORTING A SLIGHT CHANCE FOR
LOW TOPPED SUPERCELLS AND BRIEF TROPICAL TORNADOES OVERNIGHT...
ESPECIALLY FROM BEAUFORT COUNTY SOUTHWARD ALONG AND TO THE E OF
I-95.
ALONG THE SOUTH CAROLINA COAST...NORTH OF THE TROPICAL STORM
WARNING AREA...THE TIGHT PRESSURE GRADIENT BETWEEN FAY AND THE
HIGH PRESSURE TO THE NORTH WILL CONTINUE TO PRODUCE STRONG/GUSTY
ONSHORE WINDS THROUGH TONIGHT. THE LOW LEVEL WIND FIELD WILL
SUPPORT PERIODS OF SUSTAINED WINDS AROUND 30 MPH...EVEN OUTSIDE
SHOWERS WHICH WILL ALSO PRODUCE STRONG/GUSTY WINDS. RECENTLY
WE HAVE SEEN GUSTS AS HIGH AS 45 TO 50 MPH FROM TYBEE ISLAND TO
HILTON HEAD ISLAND. WE THINK PEAK GUSTS WILL DIMINISH A BIT
OVERNIGHT AS OVERALL COASTAL CONVERGENCE BEGINS TO LOAD UP ONCE
AGAIN. WE EXTENDED THE COASTAL WIND ADVISORY FOR SOUTH CAROLINA
COASTAL COUNTIES UNTIL 8 AM.
LAKE WINDS...COORDINATION WITH WFO CAE AND WE HAVE EXTENDED OUR
LAKE WIND ADVISORY OVERNIGHT AND CONTINUE 20 KT WINDS AND 2 FT
WAVES THROUGH FRI.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE REGION WILL REMAIN WITHIN THE TIGHT PRESSURE GRADIENT AND DEEP
LAYER/ONSHORE TROPICAL FLOW REGIME BETWEEN FAY...DRIFTING ACROSS
NORTHERN FLORIDA...AND THE STRONG HIGH PRESSURE CENTERED
NORTH/NORTHEAST OF THE REGION. AS A RESULT...SHOWERS PRODUCING
TORRENTIAL RAINFALL AND GUSTY WINDS WILL CONTINUE TO PUSH ONSHORE.
THE POTENTIAL FOR EXCESSIVE RAINFALL/FLASH FLOODING SHOULD FOCUS
ACROSS THE SOUTHERN 1/2 OF THE REGION. 12Z GUIDANCE...ESPECIALLY
THIS GFS...SUGGESTS THAT AN AXIS OF LOW LEVEL CONVERGENCE/DEEPER
MOISTURE MAY SPREAD NE ALONG THE SOUTH CAROLINA COAST...PERHAPS
PUSHING THE POTENTIAL FOR EXCESSIVE RAINFALL INTO NORTHERN COUNTIES.
HOWEVER...GIVEN THE PROXIMITY OF SUBSIDENCE/DRIER AIR PRODUCED BY
THE RIDGE...WHICH COULD HOLD MORE WIDESPREAD/HEAVIER RAINFALL ACROSS
THE SOUTH...CONFIDENCE REMAINS INSUFFICIENT TO EXPAND THE FLASH
FLOOD WATCH WITHIN THIS PACKAGE.
MEANWHILE...WIND FIELDS ON THE NORTHERN PERIPHERY OF FAY WILL
ENHANCE STORM RELATIVE HELICITY...SUPPORTING LINGERING/SLIGHT
CHANCE FOR LOW TOPPED SUPERCELLS AND BRIEF TROPICAL TORNADOES
FRIDAY...ESPECIALLY ACROSS SOUTHERN COUNTIES.
LAKE WINDS...ANOTHER BREEZY DAY IS ON TAP FOR FRIDAY AS THE OVERALL
PRESSURE GRADIENT REMAINS QUITE TIGHT BETWEEN HIGH PRESSURE
BUILDING IN FROM THE NORTH AND TS FAY TO THE SOUTH. 925 MB WINDS
COULD BE A BIT STRONGER ON FRI THAN TODAY WITH 35-40 KT OVER MUCH
OF THE AREA. SIMILAR TEMPS EXPECTED WITH PERHAPS A SLIGHTLY BETTER
CHANCE OF SEEING MORE SUN OVER NORTHERN BERKELEY COUNTY...THUS
ANOTHER GUSTY DAY ANTICIPATED ON THE LAKES. THUS...ISSUED ANOTHER
LAKE WIND ADVISORY FOR FRIDAY...RUNNING FROM 9 AM TO 9 PM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
EXPECT A SLOW...SUBTLE TREND TOWARD DRIER CONDITIONS THIS WEEKEND.
HOWEVER...THE CIRCULATION ASSOCIATED WITH FAY...FORECAST TO WEAKEN
TO A DEPRESSION...AND ASSOCIATED WITH THE STRONG HIGH PRESSURE N/NE
OF THE REGION WILL CONTINUE TO PUSH MOISTURE ONSHORE AND INTO THE
REGION...STILL SUPPORTING SCATTERED TO NUMEROUS SHOWERS/
THUNDERSTORMS SATURDAY AND LESSER COVERAGE SUNDAY. THE 12Z NAM
SUGGESTS THAT A BAND OF PERSISTENT HEAVY RAIN MAY DEVELOP NEAR THE
SAVANNAH RIVER...BUT PREFER TO AWAIT LATER MODEL RUNS BEFORE
ADJUSTING THE FORECAST TO SPECIFICALLY ADDRESS SUCH A SCENARIO.
BEYOND SUNDAY...A MOIST ONSHORE FLOW BETWEEN THE REMNANTS OF FAY AND
HIGH PRESSURE WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOONS/EVENINGS.
A DEVELOPING UPPER TROUGH MAY PUSH A COLD FRONT INTO THE SOUTHEAST
LATE IN THE FORECAST PERIOD. IF THIS BOUNDARY STALLS NORTH OF THE
REGION AS EXPECTED...DEEPER MOISTURE MAY SUPPORTING INCREASED
COVERAGE OF SHOWERS/THUNDERSTORMS.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
EARLY EVENING NOCTURNAL DECREASE IN SHOWER ACTIVITY EVIDENT AT THE
TERMINALS...BUT EXPECT THIS TO BE SHORT LIVED AS THE WATERS BEGIN TO
RELOAD AFTER MIDNIGHT ALLOWING SHOWERS TO ONCE AGAIN INCREASE IN
COVERAGE AND INTENSITY. HAVE KEPT MENTION OF SHOWERS OUT OF TAFS
THROUGH 06 OR 07Z...AS RAIN CHANCES TOO LOW TO MENTION AT THIS TIME.
GUSTY SQUALLS WILL LIKELY IMPACT THE TERMINALS ONCE AGAIN TOWARD
DAYBREAK AND HAVE MENTIONED MVFR/IFR CONDITIONS IN TEMPO GROUPS.
RAIN SQUALLS ARE EXPECTED TO CONTINUE THROUGH MUCH OF FRIDAY AND
HAVE INCLUDED MVFR/IFR TEMPO GROUPS TO ACCOUNT FOR THIS.
MEANWHILE...EARLY EVENING SURFACE WIND TRENDS SUGGEST THE BOUNDARY
LAYER HAS DECOUPLED SUFFICIENTLY TO RESULT IN A TREAT OF LOW LEVEL
WIND SHEAR AT THE TERMINALS. WILL CONTINUE TO MENTION LOW LEVEL WIND
SHEAR THROUGH MID MORNING FRIDAY...WHEN MIXING SHOULD BE SUFFICIENT
TO END THE LOW LEVEL WIND SHEAR THREAT.
EXPECT AMENDMENTS AS APPROPRIATE TO ADDRESS SHORT TERM CONVECTIVE
TRENDS.
EXTENDED AVIATION OUTLOOK...DEPENDING UPON THE EVOLUTION OF TS
FAY...THE TERMINALS COULD EXPERIENCE MORE PROLONGED PERIODS OF MVFR
TO IFR CONDITIONS THROUGH SATURDAY. CONDITIONS LOOK TO IMPROVE TO
PREVAILING VFR LEVELS BY SUNDAY.
&&
.MARINE...
HAZARDOUS CONDITIONS CONTINUE OVER THE COASTAL WATERS THIS EVENING
AS STRONG EAST-NORTHEASTERLY WINDS BETWEEN HIGH PRESSURE TO THE
NORTH AND TROPICAL STORM FAY TO THE SOUTH CONTINUE TO RESULT IN
ELEVATED SEAS AND WINDS. LATEST BUOY AND COASTAL SURFACE
OBSERVATIONS CONTINUE TO INDICATE THAT TROPICAL STORM FORCE/GALE
FORCE WINDS AT LEAST IN GUSTS ARE IMPACTING THE COASTAL WATERS...AND
THIS TREND IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS AND INTO FRIDAY. THEREFORE...WILL KEEP ONGOING
TROPICAL STORM AND GALE WARNINGS INTACT.
THEREAFTER...WINDS AND SEAS WILL SLOWLY SUBSIDE AS HIGH PRESSURE
BUILDS IN FROM THE N. HOWEVER SEAS WILL PROBABLY REMAIN ABOVE 6 FT
OVER OUTER PORTIONS OF THE NEARSHORE WATERS AND THE GA OFFSHORE
THROUGH SAT NIGHT OR SUN.
&&
.TIDES/COASTAL FLOODING...
TIDES CAME WITHIN A FEW HUNDREDTHS OF A FOOT OF COASTAL FLOOD
ADVISORY CRITERIA AT DOWNTOWN CHARLESTON TODAY WITH AN ANOMALY OF
+1.1 FT. THE HIGH TIDE LATE THIS EVENING IS PREDICTED AT 5.3 FT MLLW
WHICH SHOULD STAY JUST BELOW EVEN IF THE TIDAL ANOMALIES INCREASE BY
ANOTHER FEW TENTHS OF A FOOT. SHALLOW COASTAL FLOODING IS LIKELY
DURING THE MIDDAY FRIDAY HIGH TIDE DUE TO A CONTINUED STRONG ENE
FLOW AND EXPECTED INCREASING TIDAL DEPARTURES AS WATER REMAINS
TRAPPED DURING LOW TIDE. WILL LET THE MID SHIFT MAKE THE FINAL
DECISION FOR A COASTAL FLOOD ADVISORY AFTER WATCHING THE EVENING
HIGH TIDE AND THOSE DEPARTURES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR GAZ099>101-
114>119-137>141.
TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR SCZ047>049-051.
LAKE WIND ADVISORY UNTIL 9 PM EDT FRIDAY FOR SCZ045.
WIND ADVISORY UNTIL 8 AM EDT FRIDAY FOR SCZ048>051.
HIGH SURF ADVISORY UNTIL 6 PM EDT FRIDAY FOR SCZ048>051.
MARINE...TROPICAL STORM WARNING FOR AMZ354-374.
GALE WARNING UNTIL 6 PM EDT FRIDAY FOR AMZ330-350-352.
&&
JRJHazardous weather outlook, Aug 21, 4:02 PM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT THU AUG 21 2008 GAZ116-118-138-140-221000- INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH- 402 PM EDT THU AUG 21 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ137-221000- LONG- 402 PM EDT THU AUG 21 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 402 PM EDT THU AUG 21 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-221000- BERKELEY- 402 PM EDT THU AUG 21 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM EDT FRIDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ099>101-114-115-SCZ047-221000- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER- 402 PM EDT THU AUG 21 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-SCZ040-042-044-221000- JENKINS-SCREVEN-ALLENDALE-HAMPTON-DORCHESTER- 402 PM EDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ043-221000- INLAND COLLETON- 402 PM EDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048-049-051-221000- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 402 PM EDT THU AUG 21 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLASH FLOOD WATCH. HIGH SURF ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH SURF ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ050-221000- CHARLESTON- 402 PM EDT THU AUG 21 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ117-119-139-141-221000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 402 PM EDT THU AUG 21 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-374-221000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 402 PM EDT THU AUG 21 2008 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 21, 10:27 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 PM EDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TROPICAL STORM HILTON HEAD ISLAND 32.22N 80.75W
08/21/2008 BEAUFORT SC MESONET
PEAK WIND OF 51 MPH RECORDED AT THE SALTY DOG CAFE
MESONET SITE. THIS OBSERVATION IS CONSIDERED UNOFFICIAL.
&&Local storm report, Aug 21, 10:35 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 PM EDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TROPICAL STORM HILTON HEAD ISLAND 32.22N 80.75W
08/21/2008 BEAUFORT SC LAW ENFORCEMENT
WARNING POINT REPORTED TREE DOWN ALONG VALENCIA ROAD.
&&
JHPLocal storm report, Aug 21, 11:46 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1146 PM EDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TROPICAL STORM 4 SE SAVANNAH 32.01N 81.04W
08/21/2008 CHATHAM GA LAW ENFORCEMENT
WARNING POINT REPORTED A TREE DOWN BLOCKING WHITFIELD
AVENUE.
&&
JHPLocal storm report, Aug 21, 11:55 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 PM EDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TROPICAL STORM TYBEE ISLAND 32.00N 80.85W
08/21/2008 CHATHAM GA LAW ENFORCEMENT
POWERLINES BLOWN DOWN AT THE INTERSECTION OF 6TH STREET
AND JONES STREET.
&&Local storm report, Aug 22, 12:36 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TROPICAL STORM SAVANNAH 32.05N 81.08W
08/21/2008 CHATHAM GA PUBLIC
POWERLINES DOWN ON WILMINGTON ISLAND ROAD.
0515 PM TROPICAL STORM SAVANNAH 32.05N 81.08W
08/21/2008 CHATHAM GA PUBLIC
TREE DOWN ON HODGSON AND MALL BLVD.
&&Local storm report, Aug 22, 1:07 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TROPICAL STORM TYBEE ISLAND 32.00N 80.85W
08/22/2008 CHATHAM GA MESONET
TV STATION MESONET REPORTED 48 MPH WINDS.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:49 PM EDT | Special Marine Warning | CHS | 45 min | |
| Aug 22, 12:49 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 41 min |
| Aug 22, 1:25 AM EDT | Tornado Warning | CHS | Beaufort, Jasper | 50 min |
| Aug 22, 2:09 AM EDT | Tornado Warning | CHS | Hampton, Jasper | 29 min |
| Aug 22, 2:51 AM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 108 min |
| Aug 22, 5:33 AM EDT | Coastal Flood Advisory | CHS | 12 hr | |
| Aug 22, 6:00 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 11:09 AM EDT | Small Craft Advisory | CHS | 41 hr | |
| Aug 22, 12:46 PM EDT | Tornado Warning | CHS | Hampton, Jasper | 48 min |
| Aug 22, 12:49 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 56 min |
| Aug 22, 1:13 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 47 min |
| Aug 22, 1:39 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 22, 1:49 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 86 min |
| Aug 22, 2:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 57 min |
| Aug 22, 2:18 PM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 22, 2:46 PM EDT | Special Marine Warning | CHS | 119 min | |
| Aug 22, 3:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| Aug 22, 3:20 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 22, 3:28 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 62 min |
| Aug 22, 4:36 PM EDT | Gale Warning | CHS | 12 hr | |
| Aug 22, 4:42 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 4:55 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 65 min |
| Aug 22, 5:06 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 22, 7:43 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.